Coming Off Zoloft After 2 Weeks

Discussion in 'Support' started by Jamie, Jan 22, 2016.

tinnitus forum
    1. Jamie

      Jamie Member Benefactor

      Dunedin, New Zealand
      Tinnitus Since:
      Cause of Tinnitus:
      1989 Ear Infection 2015 Coming off Benzo

      I had a bit of a nightmarish couple of months when I came off Clonazepam (prescribed to me by a specialist) cold turkey and my T has gone up.

      My doctor put me on zoloft for the anxiety and I've been on 25mg for a week and 50mg for a week but I'm not sleeping well, fell very ill in the morning and sweat all the time, I also have the anxiety that it might make my T worse so I just want to get off it and see if things settle down with a decent sleep or two.

      After coming off the Clonazepam I told my doctor I don't want to take anything like that again, so he assured me SSRI's aren't addictive but now I find out Zolft has withdrawls too. WHAT WRONG WITH THESE PEOPLE. I'm going back to see him today.

      Has anybody else come off zoloft after a couple of weeks, what can I expect? This disaster just seems to go on and on.

    2. Atlantis

      Atlantis Member

      Tinnitus Since:
      Two weeks is not a long time on a SSRI. You probably won't have withdrawal symptoms.
    3. linearb

      linearb Member Hall of Fame

      East Coast USA
      Tinnitus Since:
      SSRI withdrawal isn't nearly as much of a bummer as klonopin. Two weeks is not long.
    4. Hotaru

      Hotaru Member

      Tinnitus Since:
      Cause of Tinnitus:
      I realized that coming off Zoloft after 9 years was not a good idea. I'm not sure if it caused my T (I think it was an ear infection) but it caused me so many other problems after coming off (7 weeks ago). Once you start taking drugs like this you can't come off them easily or ever. I should have never come off it, and I can't go back on as I heard T will be permanent if I do. I'm going to try acupuncture after I get insurance.
    5. I agree with all of the above. In fact, for most SSRI's people say it may take 4-6 weeks to feel any benefit so two weeks should be fine.

      That said, I've got to add the standard disclaimer that you should talk to your doctor before stopping a medication (at least so he or she is aware that you are stopping it if not for any other reason).
    6. FilmRebelLA

      FilmRebelLA Member

      Tinnitus Since:
      Yes, yes, and yes. This exact thing just happened to me as well. My doc put me on Zoloft. First off, my T kept
      increasing so I my doctor told me just to stop. I had only been on Zoloft for a week and a half. The prob was my T got worse. Started waking up with cold sweats feeling ill.

Share This Page

If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.